MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when the surgeon removed the delivery wire (subject device) from the microcatheter, the surgeon felt a little resistance.When the surgeon pulled the delivery wire (subject device) out, he noticed that the delivery wire (subject device) had broken off.No fragment left inside the patient.The procedure was completed successfully without any problem.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, there was only part of the delivery wire returned, the delivery wire was returned with the coil detached, the coil delivery wire was seen to be broken.Functional test not carried out due to damage.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, resistance was felt during removal of the delivery wire from the microcatheter after successfully detaching the coil.When the delivery wire was pulled, it broke off at the hub of the microcatheter.Additional information provided by the customer indicated that preparation/set-up was performed as per the dfu, continuous flush was maintained for the duration of the procedure, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning), the rhv was opened enough to allow passage of the device through without damage, an sl-10 microcatheter was used, the coil was detached with the inzone without any issues noted, no excessive force was applied at any point while advancing the coil within the microcatheter, and the tortuosity of the patient's anatomy was average.Only the distal portion of the delivery wire (where the main coil had detached from) was returned for analysis.The returned delivery wire was noted to be broken/fractured on its proximal end with the coil winding unraveled, confirming the reported event.Although functional testing could not be performed, the damage noted to the delivery wire is indicative of the reported friction.An assignable cause of procedural factors will be assigned to the as reported and as analyzed codes for this complaint since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12278613
Report Number3008881809-2021-00325
Device Sequence Number19983381
Product Code HCG
UDI-Device Identifier04546540675842
UDI-Public04546540675842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberM0035422040
Device Catalogue NumberM0035422040
Device Lot Number22465588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 (STRYKER MANUFACTURER); SL-10 (STRYKER MANUFACTURER)